MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-80C245
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994)
Date of Event 07/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the patient presented with pain and a bump at the distal tibia.X-rays revealed sclerosis and extra bone formation around the female end of the nail.The nail has been explanted.Report 1 of 3.
 
Additional Manufacturer Narrative
Additional data: a2, a4, b5, d6a, e1 (establishment name), h10.Corrected data: d4, h4.
 
Event or Problem Description
Additional information has been provided.
 
Event or Problem Description
Additional information has been received.
 
Additional Manufacturer Narrative
Additional data: b3, h3, h6, h10.Corrected data: b6, d4 (lot number).Device evaluation: visual inspection of the returned nail revealed no external damage and the nail met specifications.The inspection data was reviewed and confirmed the parts met design specifications per the engineering drawings.The reported failure was determined to not have been related to any manufacturing processes or material failure.Provided x-ray images were reviewed by nuvasive healthcare professional and no device related abnormalities were seen; however, increased cortical radiodensity at the male-female junction of the nail was noted.Review of event information found the nail exceeded the guidelines within the instructions for use (ifu) for length of implantation; it had been implanted for over 5 years instead of the one year specified by the ifu.This length of implantation is considered a likely cause or contributor to the increased cortical radiodensity at the male-female junction of the nail.Device labeling: per the ifu, "the device should be removed after implantation time of no more than one year".Device records review: a review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key15329900
Report Number3006179046-2022-00246
Device Sequence Number5288176
Product Code HSB
UDI-Device Identifier00812258020408
UDI-Public812258020408
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP8.5-80C245
Device Lot NumberA170322-01-0AA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer09/12/2022
11/17/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date09/15/2022
11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexMale
Patient Weight80 KG